MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Catalog Number 03.008.007
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address is unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a hindfoot nail arthrodesis case and foot surgery on (b)(6) 2018.During the procedure, the aiming arm and insertion handle were being used in the hindfoot fusion case, and the aiming arm and insertion handle missed the proximal locking holes in the nail during proximal locking.It is unknown if there was a surgical delay.The surgery was successfully completed.Patient outcome is unknown.This report is for a insertion handle f/hindfoot arthrodesis nail-ex.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part# 03.008.007, lot# 1588091.Manufacturing location: haegendorf, release to warehouse date: nov 30, 2006.The device history record shows this lot of devices was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.Visual inspection of the returned insertion handle under 10x magnification at customer quality (cq) revealed no major damage to any feature of the insertion handle.Normal minor wear appropriate for the age of this device was observed.Some minor rounding of the edges of the tangs and surface just distal to the tangs, which interface with the nail, was noted.Assembly with the returned aiming arm (03.008.009/lot 1899021) revealed no visually apparent alignment issues.The devices were able to be assembled properly, no excessive toggling was observed, and the insertion handle was able to rotate without issue.Functional testing could not be completed as the nail and threaded alignment pin (pin) were not returned.The technique guide instructs to tighten the pin once the aiming arm is set to the proper orientation.The insertion handle was able to fit properly with the returned aiming arm.The received condition does not agree with the complaint description.The complaint could not be replicated during investigation.Dimensions of the insertion handle¿s features relevant to the complaint condition were measured.The length of the insertions handle¿s two tangs measured 2.3mm (ca215), which was within specification 2.4mm +0/-0.1 per drawing.The length from the flat surface of the nail interface to the ball plunger recess measured 100.04mm (ca215), which was within specification 100mm +/-0.3.The length from the flat surface of the nail interface to the pin hole measured 79.76mm (ca215), which was within specification 80mm +/-0.3.The damage noted in visual inspection did not affect the device's dimensions.It is reasonable to assume this damage would not impair functionality.Insertion handle drawings were reviewed during this investigation.No product design issues or discrepancies were observed.The complaint condition could not be confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Visual and dimensional inspection revealed no major damage or non-conforming dimensions that would lead to the complaint condition.Functional testing could not be completed as the nail and pin involved in the event were not returned.It is possible the complaint condition was due to a nail issue, a pin issue, and/or a product-use issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7671091
Report Number2939274-2018-52743
Device Sequence Number751817
Product Code FZX
UDI-Device Identifier10886982066855
UDI-Public(01)10886982066855
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.007
Device Lot Number1588091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer07/25/2018
08/07/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date07/30/2018
08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1